MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 4/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 4/40/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428787
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
The paasseo-35 xeo peripheral balloon catheter was selected for treatment in a mildly calcified lesion.When the balloon was inflated, it ruptured even when it was deflated, slower than the normal rate.It was reported that the patient was not injured and that the intervention was successfully completed.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The complaint device was returned still inside of the introducer sheath used in the intervention and could only be pushed out of the introducer sheath in distal direction.The device was returned severely damaged and fractured in the balloon part with the inner lumen still connected.The distal balloon fragment has a length of about 17 mm.The proximal balloon fragment has a length of 34 mm.The balloon has burst transversally and has separated.In close vicinity to the tearing edges, scratches were observed on the balloon surface which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Moreover, the inner shaft inside of the balloon has elongated and necked down to a length of 76 mm between the radiopaque markers.The inner shaft diameter does not comply anymore with the specification.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the balloon burst is related to the patient¿s anatomy.The balloon and the inner shaft most likely elongated as a consequence during withdrawal due to tensile overload.

Brand Name
PASSEO-35 XEO 4/40/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key22140978
Report Number1028232-2025-02716
Device Sequence Number12797056
Product Code LIT
UDI-Device Identifier07640130451582
UDI-Public(01)07640130451582(17)2711
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number428787
Device Catalogue Number428787
Device Lot Number10245098
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown